ASCENSION ORTHOPEDICS, INC. BASEPLATE/GLENOSPHERE INSERTER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Back to Search Results |
| Catalog Number |
INS-0990-861 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/09/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during a rsa surgery, after implanting one (1) 38mm glenosphere concentric the locking screw did not engage one (1) 15 deg augment baseplate full wedge.The doctor used one (1) baseplate/glenosphere inserter to re-implant the baseplate, this loosened the glenosphere and it came off the baseplate.The glenosphere was reattached to the inserter and impacted.At some point during the impaction, the threaded portion of the inserter handle sheared off into the glenosphere.The doctor used a trocar tipped k-wire to get the broken piece out of the glenosphere.He then used the torque limiting handle on the locking screw, and it clicked for the surgical technique.The procedure was resumed, after a non-significant delay, using the same devices.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4) this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew.Device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.